Interval vertex deletion admits a polynomial kernel

Akanksha Agrawal, Pranabendu Misra, Saket Saurabh, Meirav Zehavi

Research output: Contribution to conferencePaperpeer-review

10 Scopus citations

Abstract

Given a graph G and an integer k, the Interval Vertex Deletion (IVD) problem asks whether there exists a subset S ⊆ V (G) of size at most k such that G− S is an interval graph. This problem is known to be NP-complete [Yannakakis, STOC’78]. Originally in 2012, Cao and Marx showed that IVD is fixed parameter tractable: they exhibited an algorithm with running time 10knO(1) [Cao and Marx, SODA’14]. The existence of a polynomial kernel for IVD remained a well-known open problem in Parameterized Complexity. In this paper, we settle this problem in the affirmative. We also introduce a “bounded intersection” variant of the classical Two Families theorem of Bollobás. We believe this result will find further applications in combinatorics and algorithm design.

Original languageEnglish
Pages1711-1730
Number of pages20
DOIs
StatePublished - 1 Jan 2019
Event30th Annual ACM-SIAM Symposium on Discrete Algorithms, SODA 2019 - San Diego, United States
Duration: 6 Jan 20199 Jan 2019

Conference

Conference30th Annual ACM-SIAM Symposium on Discrete Algorithms, SODA 2019
Country/TerritoryUnited States
CitySan Diego
Period6/01/199/01/19

Fingerprint

Dive into the research topics of 'Interval vertex deletion admits a polynomial kernel'. Together they form a unique fingerprint.

Cite this